I have been taking magnesium for three weeks now. The first day it worked at 400mg. Since then, I have to take over 800 mg to go. Last night my gas was so bad in smell it woke me up numerous times.Maybe magnesium is not for me. Any advice/suggestions?
Do you take anything in addition to the magnesium for your "C"? I would try going back to 400 milligrams and adding a fiber supplement with it, or some people have had good luck with olive oil. I don't think taking 800 milligrams is a good idea, because a lot of what we eat and drink also contains some magnesium. I know a lot of people have complained about increased gas after taking magnesium, but it has never caused me any more gas than I usually have, although I never go over the 400 milligrams.
I do not take any fiber supplement. I have not found any that do not make the C better. They all plug things up except for Perdeum which contains Senna.Constipation is tough enough to live with, but the horrid gas smell compounds the problem.
Well, I started out with 400 mg of mag last year and now I have to take 800; I have tried to cut it back to 700 but it doesn't work the same. I think if your kidneys are functining properly which can be assessed with kidney function studies like BUN and creatinine, you can take up to 1000 mg a day. (at least I hope so). I also take citrucel although not every day because it just backs up on me. If it wasn't for mag supplements I wouldn't go at all.-- I tried not taking it for a day and couldn't go at all
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!